Here's my story for your review as you deal with this whole statin issue.
I've been on low dose Zocor (simvastatin is the generic version and I take that) for about 3 - 4 years now -- had high overall cholesterol for years but very high HDL and low trigs, but my former (now retired) doctor talked me into taking Zocor. I have found that my chol. ratio is the same whether I am on the drug or not -- low risk for heart episode. The former doc, however, said 'we don't look at ratios anymore.'
Anyhow, I just, and for the FIRST time, had a CK test by a new doctor who is more thorough than the other one was. CK came in at 242 !! Doc asked if I'd had any muscle pain but I said no -- I can't say that anything unusual has gone on though I have had osteoarthritis for decades and sometimes feel aches/pains from that.
This doc said the paperwork that accompanies Zocor is confusing -- states that in patients with NO reported side effects, a CK test score of TWO TO THREE times normal may be OK! Really??? Based on my overall situation we are stopping the Zocor altogether and waiting six months and taking another set of tests to see what has changed.
My doc told me that many many women have an elevated HDL number that is protective -- men do not have this, just women, but it's far more women than we are led to believe. Obviously the pharma industry wants everyone on a statin and everything else they can dream up. At age 62 now, I am sick of all of it --
Good luck with your own situation - let us know what happens in future with your numbers and testing.
Originally Posted by lucus37
I have been on lipitor 40mg for about 6 years now and never had any symptoms. Recently I've been having leg cramps. I went for my physical and my ck level was high at 252. In the past my average was around 150. The doctor sent me for another blood test and it came back at 453. She told me to quit lipitor for the moment but is there a possibility that it might have caused permanent damages to muscle or something else.